Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 31, 2006, 12:56 PM EDT for Clinton County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2006, 12:56 PM EDT (16:56 UTC)
- Expired
- May 31, 2006, 1:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Clinton County, NY
The radar
The Burlington radar (KCXX), 48 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.9 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:22 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 31, 11:22 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 1122 AM EDT WED MAY 31 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... SIMILAR SCENARIO TO YESTERDAY IN THE FACT THAT PULSE STORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS...HEAVY DOWNPOURS...AND HAIL. LOOKING AT SUFFICIENT INSTABILITY...CAPE VALUES IN THE 1000-2000 J/KG RANGE...DESPITE SLIGHTLY DEFICIENT IN THE DEEP LAYER SHEAR CATEGORY. THUS FEELING IS FOR PRIMARILY PULSE STORMS AND WILL ONCE AGAIN USE ENHANCED WORDING IN THE ZONES. HAVE ALSO ISSUED A SPECIAL WEATHER STATEMENT TO HIGHLIGHT THE POTENTIAL FOR STRONG STORMS. STEERING FLOW IS A BIT MORE WESTERLY AND THIS SHOULD ALLOW FOR STORMS TO FORM OVER NORTHERN NEW YORK THIS AFTERNOON AND SPREAD EASTWARD INTO VERMONT. PRECIPITATION PROBABILITIES STILL LOOK GOOD WITH JUST THE NEED FOR ENHANCED WORDING. STILL LOOKS LIKE AFTER MIDNIGHT BEFORE MORE WIDESPREAD SHOWER ACTIVITY IMPACTS THE REGION AS COLD FRONT SLOWLY SAGS INTO THE REGION. THIS COVERED WELL IN GOING FORECAST AND NO OTHER CHANGES NEEDED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 450 AM EDT WED MAY 31 2006/ SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... BACKDOOR FRONT PUSHED WEST INTO ERN NYS OVERNIGHT...BUT WILL BEGIN RETREATING NORTHEAST AS A WARM FRONT TDY. MARITIME INFLUENCE CURRENTLY BEING FELT EAST OF THE GREEN MTNS AS EVIDENCED BY LOW CLDS AND DWPTS IN 50S. THE STRATUS MAY LINGER FOR A WHILE THIS MORNING BEFORE GIVING WAY TO PRTLY SUNNY SKIES. A DYING THUNDERSTORM NORTH OF THE BORDER MAY THREATEN PARTS OF FAR NRN VT EARLY TODAY...OTHERWISE MAINLY DRY CONDITIONS EXPECTED TILL LATE MORNING-EARLY PM. WITH AT LEAST PARTIAL SUNSHINE...H8 TEMPS SUPPORT HIGHS IN 80S TDY. RISK OF THUNDERSTORMS INCREASES THIS PM AHEAD OF CDFNT WHICH WILL BE MOVG INTO SRN ONT/QUE LATER TDY...WHERE CONVECTION WILL LIKELY FIRST DEVELOP IN REGION OF MDT/STG INSTABILITY. DUE LACK OF DEEP LAYER SHEAR...STORMS THAT DEVELOP ACRS FA THIS PM EXPECTED TO BE MAINLY PULSE IN NATURE...SIMILAR TO YESTERDAY. BUT THERE IS RISK OF MCS DEVELOPING NORTH OF CWA THIS PM AND TRANSLATING SEWRD INTO FA...WITH POSSIBILITY OF HAIL/STG WINDS...ESP IN NRN NY. RISK OF ANY SVR WX WILL DIMINISH THIS EVENING WHEN INSTABILITY DECREASES. BUT RISK OF MORE WDSPRD SHWRS/THNDSTRMS INCREASES OVRNGHT AS FRONT MOVES INTO FA. NUMEROUS SHWRS WITH SCT THNDSTRMS CONTINUES ON THURS AS FRONT DEPRESSES SEWRD ACRS FA. PCPN CHANCES DECREASE THURS NITE...ESPECIALLY NRN AREAS...AS FRONT SAGS SLOWLY SOUTH. LONG TERM /FRIDAY THROUGH TUESDAY/... RATHER LARGE DIFFERENCES IN MODEL SOLUTIONS REGARDING EVOLUTION OF UPPER LEVEL TROF/CLOSED LOW IN NORTHEAST FRI...AND RESULTING POSN OF ASSOCD COASTAL SFC LOW. THEREFORE...HAVE CHOSEN TO MAINTAIN CONTINUITY FROM PREVIOUS FCST. THIS RESULTS IN GREATEST LIKELHOOD OF RAIN ACRS SRN/ERN ZONES...WITH LOWER CHANCES NRN NYS. WE WILL BE INFLUENCED BY UPPER LOW FOR AT LEAST FIRST HALF OF WEEKEND...THUS MORE CLDS AND SHWRS. AVIATION... MOST OF THE TAF SITES /EXCEPT KSLK?/ EXPECTED TO NOT REMAIN DECOUPLED FOR THE REST OF THE OVRNITE HRS. SOME LOWER CIGS POSSIBLE AT ALL THE TAF SITES /ESPECIALLY AT SITES BESIDES KBTV/ THOUGH. SOME CONVECTION POSSIBLE ACRS MUCH OF THE FA BY THIS AFTERNOON AND INTO WED NITE. HARD TO PINPOINT EXACTLY WHERE AND WHEN THOUGH ATTM. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...EVENSON
Hazardous weather outlook, May 31, 4:29 AM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 429 AM EDT WED MAY 31 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-010830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 429 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY AND TONIGHT. SOME STORMS COULD BE STRONG. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE POSSIBLE ON THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. PLEASE REPORT ANY RAINFALL AMOUNTS AND HAIL OR WIND GUST REPORTS TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT. MURRAY
In the hours before
Special weather statement, May 31, 11:03 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1103 AM EDT WED MAY 31 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-010000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1103 AM EDT WED MAY 31 2006 ...MORE STRONG STORMS POSSIBLE ACROSS THE NORTH COUNTRY THIS AFTERNOON AND EVENING... AS WAS THE CASE YESTERDAY...THE POTENTIAL FOR STRONG THUNDERSTORMS IS EXPECTED ACROSS PORTIONS OF THE NORTH COUNTRY THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON OVER NORTHERN NEW YORK...ESPECIALLY OVER THE NORTHERN ADIRONDACKS...AND THEN SPREAD EASTWARD WITH TIME. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH RANGE...HEAVY DOWNPOURS...AND HAIL. ALL OF THESE ELEMENTS WERE REPORTED YESTERDAY WITH STORMS ACROSS ESSEX COUNTY NEW YORK. LIGHTNING OF COURSE WILL ALSO BE A HAZARD TO DEAL WITH AS WELL. PERSONS ACROSS THE NORTH COUNTRY SHOULD PREPARE FOR THE STRONG THUNDERSTORM POTENTIAL THIS AFTERNOON AND EVENING. EVENSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:02 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 58 min |
| May 31, 3:40 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 35 min |
| May 31, 3:56 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 34 min |
| May 31, 4:10 PM EDT | Severe Thunderstorm Warning | BTV | Lamoille | 35 min |
| May 31, 4:16 PM EDT | Severe Thunderstorm Warning | BTV | Orleans | 29 min |
| May 31, 5:16 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 44 min |
| May 31, 1:58 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.